Alert archive / California / High Wind Watches in 2007
High Wind Watch 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Jan 9, 2007, 2:05 AM PST for Inyo County, California. It took effect at Jan 10, 2007, 1:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 9, 2007, 2:05 AM PST (10:05 UTC)
- In effect from
- Jan 10, 2007, 1:00 PM PST
- Expired
- Jan 9, 2007, 3:14 PM PST
- In force
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 10.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2730 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 091005 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 205 AM PST TUE JAN 9 2007 CAZ519-091815- /O.NEW.KVEF.HW.A.0003.070110T2100Z-070111T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 205 AM PST TUE JAN 9 2007 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. A LOW PRESSURE SYSTEM DEVELOPING OVER THE PACIFIC NORTHWEST WILL BRING STRONG WEST WINDS OVER THE SIERRAS WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. GUSTS UP TO 70 MPH MAY OCCUR AT HIGHER ELEVATIONS. AT THIS TIME...IT APPEARS UNLIKELY THAT THE HIGH WINDS WILL REACH THE OWENS VALLEY FLOOR. HOWEVER...THIS COULD CHANGE...AND ANYONE PLANNING TRAVEL ON HIGHWAY 395 WEDNESDAY SHOULD STAY ABREAST OF THE SITUATION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH AND...OR GUSTS OF 70 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$ MORGAN
2 follow-up statements
000 WWUS75 KVEF 091758 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 956 AM PST TUE JAN 9 2007 CAZ519-100000- /O.CON.KVEF.HW.A.0003.070110T2100Z-070111T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 956 AM PST TUE JAN 9 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT FOR THE EASTERN SIERRA SLOPES... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT FOR THE EASTERN SIERRA SLOPES. A LOW PRESSURE SYSTEM DEVELOPING OVER THE PACIFIC NORTHWEST WILL BRING STRONG WEST WINDS OVER THE SIERRAS WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. GUSTS UP TO 70 MPH MAY OCCUR AT HIGHER ELEVATIONS. AT THIS TIME...IT APPEARS UNLIKELY THAT THE HIGH WINDS WILL REACH THE OWENS VALLEY FLOOR. HOWEVER...THIS COULD CHANGE...AND ANYONE PLANNING TRAVEL ON HIGHWAY 395 WEDNESDAY SHOULD CONTINUE TO MONITOR FORECASTS FOR THE LATESTS INFORMATION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH AND...OR GUSTS OF 70 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. $$ JGA
000 WWUS75 KVEF 092314 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 314 PM PST TUE JAN 9 2007 CAZ519-101200- /O.UPG.KVEF.HW.A.0003.070110T2100Z-070111T1200Z/ /O.NEW.KVEF.WI.Y.0003.070110T2100Z-070111T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 314 PM PST TUE JAN 9 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST THURSDAY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST THURSDAY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A COLD LOW PRESSURE SYSTEM DROPPING INTO THE PACIFIC NORTHWEST WILL BRING STRONG WEST WINDS OVER THE SOUTHERN SIERRA WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. GUSTS UP TO 60 MPH CAN BE EXPECTED ON THE EAST SLOPES DOWN TO 5000 FEET. WIND GUSTS TO 90 MPH OR HIGHER WILL OCCUR OVER THE SIERRA CREST. IT APPEARS UNLIKELY THAT STRONG DOWNSLOPE WINDS WILL REACH THE OWENS VALLEY FLOOR. HOWEVER... IT IS POSSIBE THAT WINDS COULD FUNNEL DOWN EAST-WEST CANYONS AND MOTORISTS ALONG 395 SHOULD BE ALERT FOR THE POSSIBILITY OF LOCALIZED STRONG CROSS WINDS WEDNESDAY NIGHT. $$ JGA
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Jan 8, 8:55 PM PST, 5 hours 10 minutes earlier.
Area forecast discussion, Jan 8, 8:55 PM PST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 855 PM PST MON JAN 8 2007 .SYNOPSIS...AN AREA OF HIGH PRESSURE WILL HOLD OVER THE REGION TUESDAY THEN GIVE WAY TO A COLD ARCTIC LOW PRESSURE SYSTEM THAT WILL DROP INTO THE REGION THE LATTER HALF OF THE WEEK. THIS STORM WILL BRING BLUSTERY WINTER WEATHER ALONG WITH ABNORMALLY COLD TEMPERATURES GOING INTO THE WEEKEND. && .UPDATE...FLAT RIDGE OVER THE CWA TONIGHT AND TUESDAY FOR GENERALLY CLOUD FREE SKIES WITH WARM DAYTIME TEMPERATURES LOOKED FOR ONCE AGAIN ON TUESDAY. PER PREV DISCUSSION THIS WILL RAPIDLY GIVE WAY TO TROUGH DROPPING OVER THE AREA INTO THE LATTER PART OF THE WEEK. OVERALL FORECAST IN GOOD SHAPE. WILL UPDATE ZONES PRIOR TO MIDNIGHT TO REMOVE EVENING/MIDNIGHT WORDING...OTHERWISE NO FURTHER UPDATES PLANNED ATTM. && .PREV DISCUSSION...410 PM PST...SHORT TERM...TEMPERATURES AT 22Z WERE UP 5-7 DEGREES FROM 24 HOURS AGO ACROSS THE SOUTHERN HALF OF THE AREA. 12Z GUIDANCE INDICATED NO SIGNIFICANT CHANGE WAS NEEDED TO THE INHERITED FORECAST TEMPS TUESDAY AND WEDNESDAY BUT MOS MAY BE A COUPLE DEGREES ON THE COOL SIDE GIVEN WHAT HAS HAPPENED TODAY. THE RIDGE OVER THE REGION FLATTENS TUESDAY AND THE FLOW BECOMES ZONAL AHEAD OF THE BROAD LOW WORKING ITS WAY DOWN THE BRITISH COLUMBIA COAST INTO THE PACIFIC NORTHWEST WEDNESDAY. INCREASING SOUTHWEST TO WEST WINDS WEDNESDAY APPEAR MODERATE FOR NOW AND THE ONLY SIGNIFICANT FORECAST PROBLEM IS THE POTENTIAL FOR STRONG WINDS IN THE SOUTHERN SIERRA. HOWEVER...THE 12Z NAM AND 4KM WRF DO NOT SHOW MUCH SUPPORT FOR DOWNSLOPE WINDS AT THIS TIME. WILL JUST MENTION INCREASING WINDS NEAR RIDGETOP ON WEDNESDAY. .LONG TERM...COLD ARCTIC LOW STILL EXPECTED TO SINK INTO THE REGION THURSDAY AND FRIDAY BEFORE EXITING TO THE EAST OVER THE WEEKEND. BREEZY TO LOCALLY WINDY CONDITIONS FOR MUCH OF THE EXTENDED PERIOD TRANSITIONING FROM SOUTHWEST ON THURSDAY TO NORTHERLY FRIDAY AND BEYOND. A CHANCE OF LIGHT SHOWERS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT...LINGERING INTO FRIDAY OVER THE EASTERN CWA. SNOW LEVELS WILL RAPIDLY DROP AS THE SYSTEM MOVES INTO THE AREA THURSDAY POSSIBLY REACHING THE LOWER VALLEY FLOORS BY LATE IN THE DAY ON THURSDAY. THE BEST CHANCE FOR ACCUMULATING SNOW WILL BE OVER THE MOUNTAINS AND IN LINCOLN AND MOHAVE COUNTIES. HOWEVER...THIS SYSTEM IS MAINLY ABOUT COLD AIR AND ALTHOUGH THE COLDEST TEMPERATURES REMAIN NORTH OF THE AREA...MODEL FORECASTED TEMPERATURES ALOFT OVER LAS VEGAS FRIDAY AND INTO EARLY SATURDAY ARE -30C/-19C AND -10C AT 500MB/700MB AND 850MB RESPECTIVELY. BASED ON LOCAL STUDIES FOR MCCARRAN AP...THIS WOULD INDICATE HIGHS BETWEEN 40 AND 45 FRIDAY AND NEAR 40 SATURDAY WITH LOWS IN THE 20S SATURDAY MORNING. SOME AREAS OF THE VALLEY WILL BE COLDER THAN THIS WITH LOW TEMPERATURES IN THE LOWER 20S OR EVEN HIGH TEENS SATURDAY MORNING ONLY WARMING INTO THE 30S. NORTHERLY FLOW ALOFT WILL CONTINUE TO DRIVE COLD AIR INTO THE REGION SUNDAY AND MONDAY BEHIND THE SYSTEM. BELOW NORMAL TEMPERATURES WILL CONTINUE INTO THE EARLY PART OF NEXT WEEK. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. JENSEN/ADAIR/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 8, 9:58 AM PST, 16 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 958 AM PST MON JAN 8 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-090800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 958 AM PST MON JAN 8 2007 /1058 AM MST MON JAN 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE WILL BUILD OVER THE REGION FOR DRY WEATHER AND TEMPERATURES SLIGHTLY ABOVE NORMAL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG AND VERY COLD LOW PRESSURE SYSTEM IS FORECAST TO DROP OUT OF ALASKA AND WESTERN CANADA AND INTO NEVADA THURSDAY AND FRIDAY. THOUGH THERE IS SOME UNCERTAINTY WITH THE TRACK OF THIS STORM...INDICATIONS ARE THAT THE CORE OF THE SYSTEM COULD DIVE INTO SOUTHERN NEVADA FRIDAY AND BRING A WIDESPREAD HARD FREEZE TO THE LOW DESERTS...INCLUDING LAS VEGAS...FRIDAY NIGHT AND SATURDAY NIGHT. STAY TUNED TO THE LATEST WEATHER INFORMATION AS THE WINTER STORM NEARS TO DETERMINE IF EXTRA PRECAUTIONS ARE NEEDED TO PROTECT OUTDOOR PLUMBING AND SENSITIVE PLANTS. GUSTY WINDS CAN ALSO BE EXPECTED WITH THE STORM AND SNOW SHOWERS WOULD REACH THE DESERT FLOORS THURSDAY NIGHT AND FRIDAY. HOWEVER...MOISTURE IS LIMITED AND SIGNIFICANT SNOW ACCUMULATIONS WOULD NOT BE LIKELY EXCEPT POSSIBLY IN THE SOUTHERN NEVADA MOUNTAINS...LINCOLN COUNTY AND FAR NORTHWEST ARIZONA. JGA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 3:14 PM PST | Wind Advisory | VEF | Inyo | 37 hr |
Nearby
High Wind Watches in California, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.